A higher-order model for transverse waves in a generalized elastic solid

Hacinliyan I., ERBAY S.

CHAOS SOLITONS & FRACTALS, vol.14, no.8, pp.1127-1135, 2002 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 8
  • Publication Date: 2002
  • Doi Number: 10.1016/s0960-0779(02)00057-7
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1127-1135
  • Istanbul Technical University Affiliated: Yes


In the present study, the nonlinear modulation of transverse waves propagating in a generalized elastic solid is studied using a multi-scale expansion of quasi-monochromatic wave solutions. In particular, to include the higher-order nonlinear and dispersive effects in the evolution equations, higher-order perturbation equations are considered, and it is shown that the modulation of two transverse waves is governed by a pair of the coupled higher-order nonlinear Schrodinger (HONLS) equations. In the absence of one of the transverse waves, the coupled HONLS equations reduce to the single HONLS equation that has already been obtained in the context of nonlinear optics. Some special solutions to the coupled HONLS equations are also presented. (C) 2002 Elsevier Science Ltd. All rights reserved.